Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 10, NWS Guam

July 23, 2021

NWS Guam issued this small craft advisory at Jul 23, 2021, 2:35 PM CDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2021, 2:35 PM CDT (19:35 UTC)
Expired
Jul 25, 2021, 3:30 PM CDT
In force
49 hr
Issued by
NWS Guam

The text

As transmitted.

706 
WHGM70 PGUM 231935
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
535 AM ChST Sat Jul 24 2021

PMZ153-154-240900-
/O.NEW.PGUM.SC.Y.0010.210723T1935Z-210726T2000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
535 AM ChST Sat Jul 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CHST TUESDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 6 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas and winds will increase today, peaking
  Sunday and Sunday night before slowly subsiding Monday into 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

Aydlett
4 follow-up statements
783 
WHGM70 PGUM 240657
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
457 PM ChST Sat Jul 24 2021

PMZ153-154-242115-
/O.CON.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
457 PM ChST Sat Jul 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST
TUESDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 6 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas and winds will increase tonight, 
  peaking Sunday and Sunday night before slowly subsiding Monday 
  into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
314 
WHGM70 PGUM 241847
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
447 AM ChST Sun Jul 25 2021

PMZ153-154-250900-
/O.CON.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
447 AM ChST Sun Jul 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts to 30 kt and seas 7 
  to 10 feet.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 6 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas and winds are expected to peak tonight 
  before slowly subsiding Monday into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Aydlett
796 
WHGM70 PGUM 250719
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
519 PM ChST Sun Jul 25 2021

PMZ153-154-252100-
/O.CON.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
519 PM ChST Sun Jul 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST
TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 6 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas and winds are expected to peak 
  tonight before slowly subsiding Monday into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Doll
283 
WHGM70 PGUM 252030
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
630 AM ChST Mon Jul 26 2021

PMZ153-154-252130-
/O.CAN.PGUM.SC.Y.0010.000000T0000Z-210726T2000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
630 AM ChST Mon Jul 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have fallen below the 10 foot criterion for a small craft 
advisory, so the advisory has been cancelled for the Tinian and 
Saipan Coastal Waters.

$$

Ziobro

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 3:13 AM CDT, 11 hours 22 minutes earlier.

Area forecast discussion, Jul 23, 3:13 AM CDT, 11 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
613 PM ChST Fri Jul 23 2021

.Marianas Synopsis...
Southwest flow from a broad monsoon pattern is causing 10 to 20 mph
winds across the Marianas. Isolated showers and thunderstorms have
formed in the western Guam coastal waters. Farther west, widespread
showers parallel the Marianas coastal waters from 13N143E to 17N145E.
Altimetry near 138E shows seas between 8 and 10 ft.

&&

.Discussion...
The forecast keeps unsettled weather in place, with the exception of
Guam and Rota on Saturday when a brief period of isolated showers is
expected. This break in the weather will be due to sinking air from
a mesoscale high that is forecast to form behind the line of showers
that will pass through Guam tonight. Saipan and Tinian will remain
in the unsettled pattered as JTWC invest 90W continues to develop
well north of Saipan. Models are in good agreement that this
circulation will continue to develop, causing winds to increase
over the weekend reaching 20 to 25 mph for Tinian and Saipan and
15 to 20 mph for Rota and Guam.

The long term forecast remains mostly unchanged. As 90W moves out
of the region there will be an improvement in the weather. This
improvement looks like it will be short lived, as models bring in
another circulation at the end of next week. For being more than
96 hours out the GFS and ECMWF are in good agreement with this
circulation.

&&

.Marine...
Altimetry shows seas between 8 and 10 feet approximately 250 miles
west of the Marinas. The surf reports from Ritidian increased to
6 ft while Saipan has remained steady at 6 ft as well. Surf is still
expected to increase rapidly, due to a west swell from the monsoon
pattern, becoming hazardous on Saturday along west facing reefs of
the Marianas with higher surf on Tinian and Saipan. Marine conditions
near Tinian and Saipan will also become hazardous to small craft
on Saturday afternoon or evening.

&&

.Tropical systems...
A Tropical Cyclone Formation Alert has been issued for JTWC Invest
90W, near 23N144E. This system is still forecast to move north to
northeast away from the Marianas. A Special Weather Statement has
been issued to discuss impacts from this system to the northern
CNMI.

&&

.Eastern Micronesia...
Fairly quiet weather prevails across eastern Micronesia this evening
with partly cloudy skies, isolated showers and gentle to moderate
trades. But satellite shows a trade-wind disturbance east of Majuro
and Kosrae that is expected to traverse the region the next few
days. It is expected to bring scattered showers and isolated
thunderstorms to Majuro Saturday and Saturday night, to Kosrae
Saturday night and Sunday, and to Pohnpei Sunday through Monday.

Moderate seas are expected, generally 3 to 4 feet for Pohnpei and
Kosrae, but up to 5 feet at Majuro.

&&

.Western Micronesia...
Southwest winds associated with a strong monsoon pattern continue
across Palau and Yap this evening, with mostly cloudy skies but
generally only isolated showers and thunderstorms. These southwest
winds are expected to persist well into next week, keeping the
weather unsettled, with isolated thunderstorms and episodes of
scattered showers. Based on latest model indications, convergent
southwesterlies are most likely to bring scattered showers to Koror
for Saturday night through Sunday night, and to Yap Sunday through
Monday, but much uncertainty exists in the exact timing. In any
case, rainfall is not expected to be excessive at Palau or Yap the
next five days, with around 2 inches total from the ECMWF and GFS.
Meanwhile, Chuuk still looks dry through Monday, but Tuesday and
Wednesday should finally see scattered showers and isolated
thunderstorms as the trade-wind disturbance from eastern Micronesia
passes through.

For Palau and Yap, the southwest winds will push seas to as high as
6 feet at Koror and 7 feet at Yap, while light winds at Chuuk will
result in seas only up to 3 feet the next few days.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Surf Advisory from 6 AM Saturday to 4 PM ChST Tuesday for
 GUZ001>004.

Marianas Waters...None.

&&

Marianas: Slaughter
Micronesia: Middlebrooke

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.